Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 683, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 6, 2004, 2:33 PM CST for Archer County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2004, 2:33 PM CST (20:33 UTC)
- Expired
- Dec 6, 2004, 3:15 PM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 12:40 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Dec 6, 1:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 1:52 PM CST, 41 minutes earlier.
Area forecast discussion, Dec 6, 1:52 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 152 PM CST MON DEC 6 2004 .DISCUSSION... DEEP CONVECTION BLOSSOMING ACROSS ALMOST THE ENTIRE OUN CWA EARLY THIS AFTERNOON AS FORCING INCREASES AHEAD OF STRONG UPPER LOW ADVANCING RAPIDLY EWD FROM NEW MEXICO. WARM FRONT APPEARS TO BE SETTING UP JUST NORTH OF OKC..WITH SFC CYCLOGENESIS NOW UNDERWAY IN OKC/END/SWO TRIANGLE. NORTHERN PART OF SQUALL LINE HAS WEAKENED SINCE 1 PM..BUT MARGINAL SVR THREAT WILL EXIST AS FAR NORTH AS SFC TROF/WARM FRONT AXIS FROM EL RENO TO PERRY. WIND/HAIL THREAT EXPECTED TO INCREASE AS SRN PORTION OF SQUALL LINE NOW APPROACHING SPS CONTINUES TO TRANSLATE EWD INTO BETTER MOISTURE EAST OF SPS..AND ESP ALONG/EAST OF I35 CORRIDOR ACROSS RED RIVER VALLEY REGION. ETA IS ALSO CONSISTENT ON 12Z RUN IN REDEVELOPING A NARROW AXIS OF 500 J/KG CAPE IN THE 00-03Z TIME FRAME ALONG LEADING DPVA LOBE OF UPPER LOW CORE ACROSS CENT/SRN OK. ALTHOUGH BEST MOISTURE WILL BE EAST BY THIS TIME..UPSTREAM SOUNDINGS ARE AWFULLY COLD ALOFT..AND WE MAY SEE ONE MORE AREA OF WEAKER CONVECTION DEVELOP THIS EVENING. WE HAVE ADJUSTED POPS UPWARD QUITE A BIT FOR THE 6 PM TO MIDNIGHT TIME PERIOD..BUT THEREAFTER SYSTEM WILL BE OPENING UP AND RAPIDLY SHEARING NEWD..SO PRECIP SHUD SHUT OF RATHER RAPIDLY FROM SW TO NE BY MIDNIGHT. THEREAFTER..ALL AVAILABLE MEDIUM RANGE GUIDANCE SUGGESTS A PATTERN SHIFT WILL OCCUR BY THIS WEEKEND WITH A TRANSITION TO A MEAN RIDGE POSITION OVER THE INTERMOUNTAIN REGION..AND DEVELOPMENT OF A LARGE SCALE ERN CONUS UPPER TROF. THIS WILL PLACE THE SRN PLAINS IN MOSTLY DRY WNW/NW FLOW ALOFT..WITH PERIODIC GLANCING BLOWS OF COLD AIR AS SEVERAL SHORT WAVES DIVE SEWD AND CARVE OUT THE TROF TO OUR EAST. COOL DOWNS ARE LIKELY..ESP N/E..SECTIONS WITH EACH FRONT. AT THE MOMENT..WILL RETAIN LOW POPS EAST WED NITE WITH FIRST SUCH WAVE..WITH TIMING ON ANOTHER COOL SURGE SOMETIME AROUND FRIDAY. A THIRD AND PERHAPS A BIT STRONGER COLD FRONT IS EXPECTED SOMETIME AROUND SAT NITE/SUN. SFC RIDGES BEHIND EACH WAVE WILL STILL BE MAINLY OF MODIFIED PACIFIC ORIGIN RATHER THAN ARCTIC..BUT EVEN SO.. GRADUALLY INCREASING SNOW PACK TO OUR NORTH AND TIME OF YEAR STILL INDICATE THAT THIS AIR MAY BE RATHER CHILLY..ESP MON/TUE OF NEXT WEEK. HOWEVER..EXPECT COLDEST AIR OF MORE TRUE ARCTIC ORIGIN TO STAY LOCKED UP IN THE UPPER MIDWEST/GREAT LAKES REGION. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 39 56 34 63 / 50 0 0 10 HOBART OK 38 57 36 64 / 20 0 0 10 WICHITA FALLS TX 41 59 36 65 / 30 0 0 10 GAGE OK 29 54 32 59 / 40 0 0 10 PONCA CITY OK 35 54 32 59 / 70 0 0 10 DURANT OK 47 61 33 62 / 100 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 6, 11:55 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST MON DEC 6 2004
OKZ004>048-050>052-TXZ083>090-071300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK COVERS MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS...MAINLY SOUTH AND EAST OF A LINE EXTENDING FROM NEAR
CHANDLER... TO OKLAHOMA CITY... TO HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO AT MIDDAY
WILL MOVE QUICKLY EASTWARD THIS AFTERNOON AND TONIGHT. AS THE STORM
SYSTEM APPROACHES... THUNDERSTORMS WILL INCREASE ACROSS THE SOUTHERN
PLAINS. THUNDERSTORMS... WHICH WERE BEGINNING TO MOVE INTO WESTERN
NORTH TEXAS AND SOUTHWEST OKLAHOMA... WILL CONTINUE TO MOVE EAST
THROUGH THE RED RIVER VALLEY. LARGE AREA OF RAIN AND EMBEDDED
THUNDERSTORMS WILL ALSO CONTINUE TO SPREAD FROM NORTHERN TEXAS
THROUGH SOUTHERN OKLAHOMA DURING THE AFTERNOON.
EXTENSIVE CLOUD COVER AND RELATIVELY COOL AIR WILL TEND TO LIMIT THE
AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THE THUNDERSTORMS.
HOWEVER... EVEN THROUGH THE INSTABILITY MAY REMAIN LIMITED... STRONG
DEEP LAYER WIND SHEAR WILL PROVIDE CONDITIONS FAVORABLE FOR A FEW
STORMS TO REACH SEVERE LEVELS OVER THE SLIGHT RISK AREA THIS
AFTERNOON THROUGH EARLY EVENING. ALTHOUGH THE PRIMARY SEVERE WEATHER
CONCERN WILL BE LARGE HAIL... THE COOL... STABLE AIR AT LOW LEVELS
OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA MAY BECOME SHALLOW ENOUGH
TO ALLOW SOME STRONG WINDS TO ALSO REACH GROUND LEVEL IN THOSE AREAS.
THE RISK OF SEVERE WEATHER WILL SUBSIDE OVER SOUTHEAST OKLAHOMA BY
MID TO LATE EVENING AS THE UPPER AIR STORM SYSTEM QUICKLY EXITS THE
AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSIn the hours before
Special weather statement, Dec 6, 1:33 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 133 PM CST MON DEC 6 2004 OKZ037-044-TXZ086-089-062000- ARCHER TX-COTTON OK-TILLMAN OK-WICHITA TX- 133 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...COTTON...TILLMAN AND WICHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF GRANDFIELD TO 27 MILES SOUTHWEST OF DUNDEE AT 133 PM CST...MOVING EAST AT 55 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS LINE OF STORMS ALONG WITH SMALL HAIL...ESPECIALLY ACROSS WICHITA AND ARCHER COUNTIES. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SIX
Local storm report, Dec 6, 1:41 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG SEYMOUR 33.60N 99.26W
12/06/2004 BAYLOR TX LAW ENFORCEMENT
COUNTY SHERIFF ESTIMATED 60 MPH WINDS. NO DAMAGE WAS
REPORTED.
&&
TYSpecial weather statement, Dec 6, 1:53 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 153 PM CST MON DEC 6 2004 TXZ090-062015- CLAY TX- 153 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. AT 155 PM...RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL ARCHER AND WICHITA COUNTIES...MOVING EAST AT 60 MPH. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF HENRIETTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Dec 6, 1:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
154 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG DUNDEE 33.73N 98.90W
12/06/2004 ARCHER TX AMATEUR RADIO
NO WIND DAMAGE. ESTIMATED THUNDERSTORM GUST OF 66 MPH.
&&
TYSpecial weather statement, Dec 6, 2:01 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 201 PM CST MON DEC 6 2004 OKZ027-039-045-062030- GRADY OK-JEFFERSON OK-STEPHENS OK- 201 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY...JEFFERSON AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES WEST OF RUSH SPRINGS TO 22 MILES SOUTHWEST OF WAURIKA LAKE AT 201 PM CST...MOVING EAST AT 55 MPH. WINDS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS LINE OF STORMS AS IT MOVES ACROSS RUSH SPRINGS...MARLOW...DUNCAN...COMMANCHE AND WAURIKA. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SIX
Local storm report, Dec 6, 2:16 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG WICHITA FALLS 33.91N 98.50W
12/06/2004 WICHITA TX TRAINED SPOTTER
SPOTTER REPORTED POWER POLES DOWNED. REPORTED AT
SOUTHWEST PARKWAY AND KEMP BLVD.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:02 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 43 min |
| Dec 6, 12:22 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 38 min |
| Dec 6, 3:32 PM CST | Severe Thunderstorm Warning | OUN | Love | 43 min |
| Dec 6, 3:59 PM CST | Severe Thunderstorm Warning | OUN | Marshall | 46 min |
| Dec 6, 12:37 PM CST | Severe Thunderstorm Warning | OUN | Foard, Knox | 38 min |
| Dec 6, 12:55 PM CST | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 50 min |
| Dec 6, 1:51 PM CST | Severe Thunderstorm Warning | OUN | Archer, Wichita | 39 min |
| Dec 6, 2:13 PM CST | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| Dec 6, 2:56 PM CST | Severe Thunderstorm Warning | OUN | Clay | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.